Long story, but I fired one doctor who would not listen to me---in any case,
I had been on Norvasc for 5 years plus atenolol and my bp was well-controlled--but nobody knew exactly why I was on Norvasc---a calcium channel blocker----I believe it is because he had samples in his office when I was diagnosed with high bp-----
Anyway, for a number of reasons I switched doctors and told him I was so unhappy with the side effects of Norvasc which included heartburn so bad I had to start taking Prilosec---which does totally help---
and swelling of my feet and neuropathy in my feet which dates to the beginning of taking Norvasc---
I have switched to lisinopril because my new doctor totally believes in the ace inhibitors and some good effects they have etc etc etc-----
He gave me 20 mg pills and said to take a half for several days and then a whole one----but I know how sensitive I am---so I took just 10 mg for over a week and kept a careful record of my bp and it was great-----
but after about a week and a half I started getting side effects such as awful nausea, diarrhea and anxiety---which I read ARE side effects of lisinopril----
So now I am trying just 5 mg of lisinopril---which seems to be controlling my bp just fine---
I am curious to other experiences with lisinopril--
I've been taking 5 mg of lisinopril for about 3 weeks now and I've been getting really bad headaches which hurt so bad I get nauseous...not sure if it's related though. Could just be bad fall allergies or something.
Well, one of the listed side effects of lisinopril is indeed headaches---I have had some headaches---not as bad as the nause---but it is listed as a possible side effect----
I think it is possible that as the body adjusts, these side effects lessen or go away---or one has to try a different drug---
but ALL drugs have side effects----
I am actually a very healthy person---and I could describe all the months I have spent totally miserable because of side effects from drugs-----arrrrrrggghhhhhh
I've taken Lisinopril off and on for nine years and have never had any side effects of which I'm aware. I was on 30 mg most of the high-stress, sleep-deprivation-filled four years I cared for my husband 24/7 after his stroke. After his death I was able to taper down and finally eliminate blood pressure meds altogether for a few years. And the last few years I went back on first 5 mg, and recently 10 mg Lisinopril. Although I have a reaction to every eye ointment I've ever tried, I don't seem to have side-effect problems with most oral meds, so Lisinopril has been totally satisfactory for me.
Boy, we are all different. I really am not a hypochondriac!! As I had said I am a very healthy person, but when I start taking a new drug, and get nausea and diarrhea or whatever, well, that tells me something is happening--and I do know from experience that with a lot of meds if you can make it through the first few weeks, then you get adjusted and you are okay.
I happen to be really sensitive to all meds and usually get by on a lower dose
than most people even though I am not that small a person.
I cannot take most anti-depressants because they make me sick. I hope I never need major surgery because any sort of narcotic makes me so sick I want to die---codeine, darvocet, percocet, fentanyl------anything like that makes me sick.
I cannot have much caffeine after 11 in the morning or I stay awake all night.
But when I started on the lisinopril, after about a week on the 10 mg, I had
diarrhea, really horrible nausea in the afternoon, and a sort of anxiety/panic---now I am getting the headaches----not too bad---
I am on 5 mg for a while and taking my bp a couple of times a day. Thank God my doctor works with me.
I am also on atenolol which I have taken for 5 years. At first, it gave me palpitations and insomnia---but after a few weeks my body adjusted and it does not seem to bother me.
I have to editorialize here and say after a couple of years of drug induced misery, I am so furious with drug companies and their flunkies who will only talk about what is written in the inserts. I even called the manufacturer of
a medication and realized THEY would only tell me what was written in the inserts they put into the med packages.
From everything I read on various message boards, LOTS of people have a variety of side effects, but many doctors will only go by what should be typical.
I am so sick of someone saying, well that is not supposed to happen. Well, I am here to tell you, IT IS HAPPENING!!!!!!!!
I also took lisinopril but had problems with severe dizziness, and fainting which I was told my body would adjust to...it didn't. I later developed arthritic like symtoms and other problems.
I have only recently read (this week actually) that when going from hctz to lisinopril one may experience very low pressures until the effects of hctz are gone...for that reason doctors are encouraged to monitor this transition very closely. I've been reading the literatur for about 2 years now and this is the first time I've come across this info...
it may explain why I was "prescribed too strong a dose" (my doctors terms) when I went on lisinopril.
I just stopped Lisinopril on Wednesday & started taking 80 mg of Diovan. I developed a dry hacking cough, especially when I laid down at night. The doc wasn't surprised & I had no problem changing to something else. I hope it goes well because the Lisinopril really was doing good job holding my BP down but I couldn't go on coughing like I was. I need sleep!
I had a ton of awful side effects from Lisinopril and had to stop taking it. I was only taking 5 mgs. I've always been sensitive to meds. too. I've also tried HCTZ and Benicar and got awful side effects from them also. I don't know what the Dr. will put me on next when I see her.
Lisinopril seems to be the only thing that will keep my bp even reasonably under control. I have to take 10 mg twice a day and my bp is still running around 140/88 but I can say so far no strange side effects fo me(let's hope it stays that way. Hope you have better luck finding something that will do the job without causing bigger issues!
Good luck and good health,
I developed high blood pressure rather suddenly - meaning over a period of months rather than years.
At first, I tried a strict diet (diabetic equivalent diet), every heart supplement known to man, even more exercise than I did before, and for a while my blood pressure seemed to drop a little, but then it started to rise back up again.
I then tried stopping all supplements thinking that maybe they were having the reverse effect upon me, and that didn't work either.
Finally in desperation, I went to a new doctor and she immediately put me on Lisinopril, due to my very high BP readings. I've only been on it for 2 days now, but here's the good and the bad:
Dosage: 10 mg.
Very dramatic reductions in my blood pressure virtually overnight!
I dropped from 160 / 101 to 120 / 78
Headache! Prior to taking this medication, my migraines had decreased to almost zero, but now this medication gave me a moderate headache that then moved on into a full blown debilitating migraine. Arrrgggghhh!!!
I have migraine medication that I immediately took and that got rid of the headache, but then later on the nausea started, as did the extreme fatigue and sense of feeling like total crap.
I felt dizzy and light headed. There was no way on this earth that I was going to be able to exercise feeling like this even though I am in relatively good physical shape despite my size and weight.
During my first night, I had calf cramps.
My second day so far seems to going a little bit better - so far no headache today, but the fatigue and light-headedness is still there, and I don't feel like doing anything physical at all.
I have to remain on this medication for at least 2 weeks prior to a lab test. After that, I may ask for a smaller dose and see if that helps some.
Last edited by mod-anon; 11-09-2008 at 11:59 PM.
Reason: Please use the Quick Reply button instead of Quote Reply.
You reminded me about the calf pain that I had while on Lisinopril. I got my bp down on only 5 mgs. of Lisinopril. It's too bad I had to stop taking it b/c of the side effects. My husband takes it without any problems. Hope you'll be able to tolerate it and if not, you can keep trying til you find a BP med. that works for you with minimum side effects. Best wishes.
I have throat issues from this medication....coughing, hacking. I've stopped for about 2 weeks and although it seems a little better it is still there...anyone had this experience?
Please help as this is kind of scary!